Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Ciprofloxacin?

I was prescribed Ciprofloxacin for a UTI this am by my doctor. He told me to take a probiotic to help with the good gut bugs and I asked about yogurt. He said fine. But the flyers my pharmacist gave me say to take 2 hours before or wait 6 hours after. Same with vitamins. I take eyevites for my macula. Also, would alcohol affect the use of this drug. The drug sounds like it comes with a lot of bad baggage. Should I take it at all?
Wed, 4 Jan 2017
Report Abuse
General & Family Physician 's  Response
Hello and welcome to 'Ask a Doctor' service.

I have reviewed your query and here is my advice.

Ciprofloxacin is an antibiotic drug to eliminate bacterial infection. It is a safe drug when prescribed dosage of drug is taken. Even though sufficient evidence for alcohol effects with this drug is not available, it is always recommended not to take alcohol during antibiotic treatment course.

Please take good water intake, at least 3.5 litres a day. It will help relieve UTI soon. You can use probiotics along with antibiotics as it helps in keeping good digestive function during antibiotic course which usually gets affected due to antibiotics as a side effect. Take care and you will be fine soon.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Suhas Chauhan
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was prescribed Cipro for a UTI, and about 3 or 4 days into it I started to notice itching and burning. I assumed it was a yest infection. I was...